Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 284, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 12, 2016, 2:48 PM CDT for Holmes County, Walton County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2016, 2:48 PM CDT (19:48 UTC)
- Expired
- Sep 12, 2016, 3:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Holmes County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667
WUUS52 KTAE 121948
SVRTAE
FLC059-131-122030-
/O.NEW.KTAE.SV.W.0284.160912T1948Z-160912T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM CDT MON SEP 12 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HOLMES COUNTY IN FLORIDA...
NORTHERN WALTON COUNTY IN FLORIDA...
* UNTIL 330 PM CDT
* AT 248 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DE FUNIAK
SPRINGS...MOVING NORTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...UNION...LIBERTY...
PAXTON...PONCE DE LEON...HICKORY HILL...PLEASANT HILL...
PINEY GROVE...PROSPERITY...POND CREEK...LAKEWOOD...
ARRANT SETTLEMENT...DOUGLASS CROSSROAD...OAKWOOD HILLS...
PLEASANT RIDGE...CENTER RIDGE...FOX HILL...GLENDALE AND ARGYLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3099 8639 3099 8622 3084 8590 3053 8602
3063 8639
TIME...MOT...LOC 1948Z 117DEG 20KT 3073 8603
HAIL...<.75IN
WIND...60MPH
$$
55-SCHOLL1 follow-up statement
800
WWUS52 KTAE 122026
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM CDT MON SEP 12 2016
FLC059-131-122036-
/O.EXP.KTAE.SV.W.0284.000000T0000Z-160912T2030Z/
HOLMES FL-WALTON FL-
326 PM CDT MON SEP 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOLMES AND
NORTHERN WALTON COUNTIES WILL EXPIRE AT 330 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3099 8639 3099 8622 3084 8590 3053 8602
3063 8639
TIME...MOT...LOC 2022Z 117DEG 20KT 3073 8603
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 2:26 PM CDT, 22 minutes earlier.
Area forecast discussion, Sep 12, 2:26 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 326 PM EDT MON SEP 12 2016 .NEAR TERM [Through Tonight]... Showers and storms will continue into the evening hours then diminish towards mid to late evening across inland areas. Convection will increase across the coastal waters tonight and overnight which will keep a decent flow of cloud cover across much of the area. Therefore, partly to mostly cloudy skies will be the rule. Low temperatures will fall into the lower to mid 70s inland and upper 70s at the coast. .SHORT TERM [Tuesday Through Wednesday Night]... A tropical wave near the northwestern Bahamas is forecast to drift northwestward across the Florida Peninsula Tuesday, approaching our forecast area on Wednesday. This system is weak and disorganized and the conditions won't be favorable for development, but it will bring an extremely moist airmass into the area. Model PW values are above 2 inches, which is well above normal for mid September. With plenty of moisture in place, even though forcing will be weak, we expect elevated chances for showers and thunderstorms Tuesday through Wednesday night. Southwest Georgia and the Florida Big Bend will see 60-70% chances during the day Tuesday and Wednesday, still staying to 30-50% overnight. Further west, chances will be slightly lower, about 40-60% during the day and 20-30% overnight. With increased cloud cover and rain chances, daytime temperatures will peak in the mid 80s and struggle to reach the upper 80s in a few spots, dipping into the low 70s in the early morning hours. .LONG TERM [Thursday Through Monday]... The tropical wave will dissipate by Thursday, but deep tropical moisture will remain over the region into early next week. Even though moisture will be abundant through the period there is significant discrepancy between the GFS and Euro model with regards to forcing for widespread precip. The GFS shows a much wetter pattern with the development of a surface low over the Florida peninsula on Saturday. The model also moves a weak cold front through our region Monday evening. On the other hand, the Euro develops a ridge that lingers over the eastern U.S. seaboard through the long term period. For this reason, there is uncertainty with the forecasted pops for Saturday night through the end of the period. With skies expected to be mostly cloudy through much of the long term period, expect high temperatures in the mid to upper 80s and lows ranging in the lower to mid 70s. Highs will creep back into the lower 90s by the beginning of the work week. && .AVIATION [Through 18Z Tuesday]... SHRA/TSRA ongoing west of TLH/AQQ and east of PAM and this entire area is moving NW at 20 knots. Additional development is expected from this area west and north through ECP and DHN through the afternoon. Additionally, east coast seabreeze is moving westward with convection across southern GA. If it holds together, will affect VLD around 19Z. It remains to be seen if TLH will be affected by convection and the possibility is low at ABY. Convection will wane after sunset with VFR this evening through the rest of the period. && .MARINE... As a tropical wave approaches the area, the pressure gradient will tighten a bit, which will cause a surge in easterly winds and increase wave heights. By Wednesday night, winds and seas are expected to lower and remain light through the remainder of the period. && .FIRE WEATHER... No concerns. && .HYDROLOGY... As a disorganized tropical wave approaches the area, showers and thunderstorms will be likely for the next few days. Widespread 5 day rainfall totals will be around 1-2.5 inches, but with plenty of moisture in place, we expect locally higher amounts. Fortunately, all of our area rivers are back below flood stage, so we don't currently anticipate any river flooding concerns with rainfall from this system. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 89 73 86 73 / 30 60 30 60 40 Panama City 76 88 74 86 76 / 30 50 30 50 30 Dothan 71 89 71 86 72 / 30 40 20 60 30 Albany 72 90 72 87 72 / 20 50 30 60 30 Valdosta 73 88 72 84 72 / 20 70 50 70 40 Cross City 74 88 73 87 73 / 20 70 40 60 40 Apalachicola 76 87 74 86 76 / 30 50 40 50 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Moore LONG TERM...Moore/Di Catarina AVIATION...Scholl MARINE...Moore FIRE WEATHER...Barry HYDROLOGY...Moore
In the hours before
Special weather statement, Sep 12, 1:22 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 122 PM CDT MON SEP 12 2016 FLZ010>013-121915- JACKSON FL-INLAND BAY FL-CALHOUN FL-WASHINGTON FL- 122 PM CDT MON SEP 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY...NORTHWESTERN CALHOUN...SOUTHEASTERN WASHINGTON AND SOUTHWESTERN JACKSON COUNTIES UNTIL 215 PM CDT... AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF BLOUNTSTOWN...MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALTHA...ALFORD...BETTS...MOOSE POND...GAINER SPRING...PORTER LAKE... WHITE POND...UNION CITY...GREENHEAD...CHASON...RIVERSIDE... ROUND LAKE...CENTER LAKE...SINK CREEK...HENDERSON MILL...FOUNTAIN... KYNESVILLE...SAUNDERS...RIDGETOP AND CAMPS HEAD. LAT...LON 3048 8569 3078 8535 3057 8506 3033 8531 TIME...MOT...LOC 1822Z 124DEG 9KT 3050 8525 55-SCHOLL
Special weather statement, Sep 12, 1:26 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 PM EDT MON SEP 12 2016
FLZ010-012-112-121900-
COASTAL BAY FL-INLAND BAY FL-WASHINGTON FL-
226 PM EDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND SOUTH
CENTRAL WASHINGTON COUNTIES UNTIL 300 PM EDT/200 PM CDT/...
AT 226 PM EDT/126 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LYNN HAVEN...
MOVING NORTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNN HAVEN...GAINER SPRING...BAYOU GEORGE...NIXON...CAMP FLOWERS...
RECOTA BEACH...VICKSBURG...YOUNGSTOWN...CAIRO...SOUTHPORT...
COLLEGE STATION...BENNETT...MAJETTE...BAYHEAD AND BRANNONVILLE.
LAT...LON 3031 8585 3048 8569 3044 8558 3036 8539
3031 8539 3017 8551
TIME...MOT...LOC 1826Z 124DEG 9KT 3032 8556
55-SCHOLLSpecial weather statement, Sep 12, 1:32 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
132 PM CDT MON SEP 12 2016
ALZ065-066-121915-
DALE AL-COFFEE AL-
132 PM CDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE AND NORTHWESTERN
DALE COUNTIES UNTIL 215 PM CDT...
AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF NEW BROCKTON...OR 10 MILES
NORTHWEST OF FORT RUCKER...MOVING WEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELBA...FORT RUCKER...ARITON...LEE...CHESTNUT GROVE...BLUFF SPRING...
CLOWERS CROSSROADS...ZOAR...JAVA...GREATER SALEM CHURCH...
CAMP ALAFLO BSA...ARCUS...WISE MILL...MIXONS CROSSROADS...
ROCKY HEAD...CAMP HUMMING HILLS...VICTORIA...JACK...
HWY 231 PEA RIVER BRIDGE AND LOWRY MILL.
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8565
3141 8585 3145 8620
TIME...MOT...LOC 1832Z 112DEG 6KT 3150 8588
55-SCHOLLSpecial weather statement, Sep 12, 1:53 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM CDT MON SEP 12 2016
FLZ010>012-121945-
JACKSON FL-INLAND BAY FL-WASHINGTON FL-
153 PM CDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY...WASHINGTON AND
SOUTHWESTERN JACKSON COUNTIES UNTIL 245 PM CDT...
AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
SOUTHEAST OF CHIPLEY TO 11 MILES SOUTHEAST OF VERNON TO 8 MILES NORTH
OF LYNN HAVEN...AND MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VERNON...BONIFAY...BRADFORD...LIVE OAK...WAUSAU...SUNNY HILLS...
GAINER SPRING...PORTER LAKE...GREENHEAD...SMYRNA...RIVERSIDE...
ROUND LAKE...SPRING HOLLOW...BROCK CROSSROAD...POPLAR HEAD...
RIDGETOP...ORANGE HILL...MILLERS FERRY...
JOHNSON CROSSROADS AND SYLVANIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3068 8579 3075 8569 3074 8562 3078 8562
3062 8532 3042 8554 3036 8561 3035 8564
3047 8588 3050 8586 3051 8588 3053 8589
3054 8588 3056 8588 3056 8589 3058 8589
TIME...MOT...LOC 1852Z 142DEG 9KT 3062 8540 3050 8557 3036 8562
55-SCHOLLSpecial weather statement, Sep 12, 2:34 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM CDT MON SEP 12 2016
FLZ007>010-122015-
HOLMES FL-CENTRAL WALTON FL-NORTH WALTON FL-WASHINGTON FL-
234 PM CDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON...WALTON AND
SOUTHWESTERN HOLMES COUNTIES UNTIL 315 PM CDT...
AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF DE FUNIAK SPRINGS...MOVING
NORTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERNON...BONIFAY...DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...
UNION...LIBERTY...LIVE OAK...PAXTON...PONCE DE LEON...CARYVILLE...
WESTVILLE...BARKER STORE...BAKER SETTLEMENT...HICKORY HILL...
PLEASANT HILL...PROSPERITY...KNOX HILL...GRITNEY...
ARRANT SETTLEMENT AND DOUGLASS CROSSROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3099 8639 3099 8604 3074 8557 3046 8588
3070 8639
TIME...MOT...LOC 1934Z 149DEG 17KT 3072 8591
55-SCHOLLSpecial weather statement, Sep 12, 2:42 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 PM CDT MON SEP 12 2016
ALZ065-066-068-069-122030-
DALE AL-HOUSTON AL-COFFEE AL-GENEVA AL-
242 PM CDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN HOUSTON...
GENEVA AND DALE COUNTIES UNTIL 330 PM CDT...
AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DALEVILLE...MOVING NORTHWEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...ELBA...GENEVA...OZARK...FORT RUCKER...ENTERPRISE...
HARTFORD...LEVEL PLAINS...SLOCOMB...SAMSON...NEWTON...NEW BROCKTON...
ARITON...PINCKARD...LEE...CLAYHATCHEE...KINSTON...COFFEE SPRINGS...
BLACK AND BLUFF SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8542 3102 8565 3103 8619
TIME...MOT...LOC 1942Z 128DEG 20KT 3125 8572
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 3:00 AM CDT | Special Marine Warning | TAE | 60 min | |
| Sep 12, 4:08 AM CDT | Special Marine Warning | TAE | 67 min | |
| Sep 12, 11:53 AM CDT | Special Weather Statement | TAE | Gulf | 52 min |
| Sep 12, 12:18 PM CDT | Special Weather Statement | TAE | Calhoun | 42 min |
| Sep 12, 12:53 PM CDT | Special Weather Statement | TAE | Calhoun | 52 min |
| Sep 12, 1:22 PM CDT | Special Weather Statement | TAE | Calhoun | 53 min |
| Sep 12, 1:26 PM CDT | Special Weather Statement | TAE | Bay | 34 min |
| Sep 12, 1:53 PM CDT | Special Weather Statement | TAE | Washington | 52 min |
| Sep 12, 2:15 PM CDT | Areal Flood Advisory | TAE | Walton | 2 hr |
| Sep 12, 2:34 PM CDT | Special Weather Statement | TAE | Holmes | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.